Oregon, 2004

Heavy Snow in Oregon, February 6 to 7, 2004

February 6 to 7, 2004 · NWS PDT · 1 event in 1 county or zone

A weather spotter near Meacham reported a foot of snow in a 24 hour period.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A weather spotter near Meacham reported a foot of snow in a 24 hour period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 6, 8:40 AM PST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 6, 8:40 AM PST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
840 AM PST FRI FEB 6 2004

.DISCUSSION...THE UPPER LEVEL TROUGH OF LOW PRESSURE CONTINUES TO
MOVE TOWARDS THE PACIFIC NORTHWEST THIS MORNING...WITH THE MAIN BAND
OF PRECIPITATION JUST STARTING TO CROSS THE CASCADES.  THE DALLES IS
ALREADY SEEING RAIN...AND THIS RAIN AND MOUNTAIN SNOW WILL SPREAD
ACROSS THE REST OF EASTERN OREGON AND WASHINGTON TODAY.  THE
PRECIPITATION MAY NOT BE QUITE AS WIDESPREAD AS INITIALLY
THOUGH...SINCE THE MAIN ENERGY CENTER LOOKS TO SPLIT IN TWO...WITH
PORTIONS MOVING TO OUR NORTH AND SOUTH.

MEANWHILE...THE GRANDE RONDE VALLEY CONTINUES TO SEE WINDY
CONDITION THIS MORNING...WITH SOUTH WINDS RANGING BETWEEN 25 AND 35
MPH WITH GUSTS TO NEAR 45 MPH.  AT THIS TIME...THE CURRENT FORECAST
LOOKS ON TRACK...AND NO UPDATES ARE PLANNED AT THIS TIME.  PALMER

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 41 32 39 / 40 50 30
WALLA WALLA         44 35 39 / 40 50 30
TRI-CITIES          41 34 41 / 40 30 20
YAKIMA              36 28 39 / 40 30 20
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

82
Hazardous weather outlook, Feb 6, 5:00 AM PST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST FRI FEB 6 2004

ORZ041>050-WAZ024>030-071300-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...AN UPPER-LEVEL SYSTEM WILL MOVE THROUGH THE PACIFIC
NORTHWEST FRIDAY AND FRIDAY NIGHT.  THIS SYSTEM WILL SPREAD MOISTURE
FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA TODAY...WITH THE BEST
CHANCE FOR SHOWERS OCCURING FRIDAY AFTERNOON. SNOW LEVELS WILL HOVER
ABOVE 3000 FEET WITH ACCUMULATIONS OF UP TO 6 INCHES IN THE BLUE
MOUNTAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING.  WINDY
CONDITIONS WILL BE PRESENT AT THE BASE OF LADD CANYON FRIDAY THROUGH
FRIDAY NIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...A WEAK SYSTEM WILL MOVE THROUGH THE AREA
SUNDAY SPARKING A FEW SNOW SHOWERS OVER THE EASTERN MOUNTAINS.  HIGH
PRESSURE WILL BUILD IN FOR DRY CONDITIONS THROUGH THE PERIOD.  FOG
WILL DEVELOP IN LOWLAND AREAS DURING THE OVERNIGHT HOURS BEGINNING
EARLY NEXT WEEK.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Blue Mountains

When
February 6, 10:13 AM PST to February 7, 2:23 PM PST
Where
Blue Mountains forecast zone
Reported by
TRAINED SPOTTER

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385016.